Alert archive / California / Frost Advisories in 2009
Frost Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 2, 2009, 3:51 AM PDT. It took effect at Apr 3, 2009, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 3:51 AM PDT (10:51 UTC)
- In effect from
- Apr 3, 2009, 2:00 AM PDT
- Expired
- Apr 3, 2009, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 021051 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 351 AM PDT THU APR 2 2009 CAZ003-076-030000- /O.NEW.KEKA.FR.Y.0008.090403T0900Z-090403T1500Z/ /O.NEW.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 351 AM PDT THU APR 2 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. PARTIAL CLEARING IN THE WAKE OF A COLD FRONT WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S TONIGHT...RESULTING IN AREAS OF FROST LATE TONIGHT THROUGH FRIDAY MORNING. CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO EVEN COLDER TEMPERATURES FRIDAY NIGHT...WITH LOWS EXPECTED TO FALL INTO THE UPPER 20S TO THE LOW 30S ACROSS MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ LERMAN
3 follow-up statements
000 WWUS76 KEKA 022106 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 PM PDT THU APR 2 2009 CAZ003-076-031100- /O.CON.KEKA.FR.Y.0008.090403T0900Z-090403T1500Z/ /O.CON.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 206 PM PDT THU APR 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. CLEARING SKIES IN THE WAKE OF A COLD FRONT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S LATE TONIGHT...RESULTING IN AREAS OF FROST. CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO EVEN COLDER TEMPERATURES FRIDAY NIGHT...WITH LOWS EXPECTED TO FALL INTO THE UPPER 20S TO THE LOW 30S ACROSS MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$
000 WWUS76 KEKA 030929 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 AM PDT FRI APR 3 2009 CAZ003-076-032200- /O.UPG.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/ /O.NEW.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/ /O.CON.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 229 AM PDT FRI APR 3 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. CLEARING SKIES BEHIND A COLD FRONT HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING...RESULTING IN AREAS OF FROST. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE UPPER 20S TO THE LOWER 30S ACROSS MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-032200- /O.NEW.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST- 229 AM PDT FRI APR 3 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE MID 30S ACROSS MUCH OF THE AREA...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS76 KEKA 031514 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 814 AM PDT FRI APR 3 2009 CAZ003-076-032300- /O.EXP.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/ /O.CON.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 814 AM PDT FRI APR 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY SATURDAY AS CLEAR SKIES AND DECREASING WINDS SET UP AN IDEAL ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES. SEVERAL HOURS OF FREEZING TEMPERATURES ARE LIKELY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-032300- /O.CON.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST- 814 AM PDT FRI APR 3 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S ACROSS MUCH OF THE AREA...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 1, 4:03 PM PDT, 11 hours 48 minutes earlier.
Area forecast discussion, Apr 1, 4:03 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 403 PM PDT WED APR 1 2009 .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY MORNING. AHEAD OF AND WITH THE FRONT EXPECT PERIODS OF LIGHT RAIN TONIGHT THROUGH THURSDAY MORNING. WITH A COLD AIR MASS MOVING IN BEHIND THE FRONT...THE PRECIPITATION WILL CHANGE TO SHOWERS WITH SNOW SHOWERS IN THE MOUNTAINS. GUSTY NORTHWEST WINDS ARE EXPECTED ON THURSDAY. HIGH PRESSURE RE-BUILDS OVER THE REGION ON FRIDAY. && .DISCUSSION...A SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST CALIFORNIA THURSDAY MORNING. AHEAD OF THE FRONT...PERIODS OF LIGHT RAIN WILL SPREAD FROM NORTH TO SOUTH ACROSS THE REGION. THE PRECIPITATION WILL CHANGE TO SHOWERS AFTER FRONTAL PASSAGE. A MUCH COLDER AIR MASS WILL MOVE OVER THE REGION ON THURSDAY RESULTING IN SNOW SHOWERS IN THE MOUNTAINS. THE SNOW LEVELS WILL START OUT TONIGHT ABOVE 6000 FEET...AND WILL LOWER TO NEAR 2000 FEET OVER DEL NORTE COUNTY LATE THURSDAY NIGHT AS THE COLD AIR SETTLES INTO THE REGION. ANOTHER SHORTWAVE DROPPING INTO THE REGION WILL KEEP SHOWERS GOING INTO INTO EARLY FRIDAY MORNING. ELEVATIONS ABOVE 4000 FEET COULD SEE UP TO 2 INCHES OF SNOW THURSDAY NIGHT...HOWEVER SNOW ACCUMULATIONS WILL REMAIN BELOW ADVISORY LEVELS. ALSO WITH THE COLD AIR ADVECTION ON THURSDAY...THERE WILL BE GUSTY NORTHWEST TO NORTH WINDS ON THURSDAY WHICH WILL GRADUALLY SUBSIDE THURSDAY NIGHT. HIGH PRESSURE WILL RE-BUILD OVER THE REGION ON FRIDAY AND PERSIST THROUGH SATURDAY. THIS WILL BRING A BRIEF DRY WEATHER PATTERN TO NORTHERN CALIFORNIA. THE NEXT TROUGH WILL APPROACH THE COAST ON SUNDAY. THE SYNOPTIC MODELS CONTINUE TO SHOW DIFFERENCES IN TIMING AND STRENGTH OF THE TROUGH. THERE IS AGREEMENT THAT THE RAIN SHOULD RETURN TO THE NORTHERN PORTION OF THE CWA SUNDAY MORNING AND THEN SPREAD ACROSS THE AREA. NEXT WEEK IS SETTING UP TO BE A WET WEEK AS A SERIES OF TROUGHS MOVE ACROSS THE REGION...SO DID CONTINUE WITH POPS NEAR OR A LITTLE ABOVE CLIMATOLOGY. KENNEDY && .AVIATION...A COLD FRONT WILL MOVE TOWARDS THE COAST TONIGHT. THE SURFACE WINDS WILL SHIFT FROM WESTERLY TO SOUTHERLY THIS EVENING AND BECOME GUSTY. LIGHT RAIN IS EXPECTED TO BEGIN NEAR 0700Z AT CRESCENT CITY AIRPORT AND NEAR 10Z AT ARCATA AIRPORT. THE CEILINGS WILL LOWER TO 1000 FEET OR LESS WITH THE PRECIPITATION. AT THIS TIME FROPA IS EXPECTED BETWEEN 1500 AND 1600Z THURSDAY AT THE COASTAL AIRPORTS. AFTER FROPA...THE PRECIPITATION TURNS TO SHOWERS AND THE NORTHERLY WINDS WILL BE GUSTY. LIGHT TURBULENCE CAN BE EXPECTED DURING CLIMB AND DESCENT DO TO THE GUSTY WINDS. KENNEDY && .MARINE...NORTH WINDS ARE GRADUALLY DECREASING IN THE SOUTHERN WATERS IN RESPONSE TO APPROACH OF FRONT. WINDS AT BUOY 27 HAVE COME AROUND TO SOUTHWEST AHEAD OF IT. THE FRONT WILL MOVE THROUGH THURSDAY MORNING AND WINDS SHOULD PICK UP TO GALE FORCE IN THE EVENING. THIS A LITTLE SLOWER THAN PREVIOUS FORECAST AND HAVE DELAYED START OF GALE WATCH ABOUT 6 HOURS. LONG PERIOD 16-17 SECOND NW SWELL THAT DEVELOPED FROM GULF OF ALASKA LOW IS STARTING TO ENTER THE WATERS. THIS SWELL WILL BUILD TO 12-14 FT ESPECIALLY THURSDAY NIGHT INTO FRIDAY. THIS A LITTLE LOWER THAN PREVIOUS MODEL RUN. NW SWELL COMBINED WITH STEEP WIND DRIVEN WAVES WILL LEAD TO COMBINED SEAS APPROACHING 16-18 FT. MODELS HAVING SOME PROBLEMS OF TIMING OF NEXT FRONT FOR THE WEEKEND BUT LOOKS LIKE IT WILL APPROACH SAT WITH WINDS AND SEAS RAPIDLY DECREASING AND BECOMING SOUTHERLY BY LATE SAT NIGHT. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS CAPE MENDOCINO TO PT ARENA 10 TO 60 NM THIS EVENING. GALE AND HAZARDOUS SEAS WATCH THURSDAY NIGHT THROUGH FRIDAY EVENING PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:00 AM PDT | Gale Warning | EKA | 48 hr | |
| Apr 2, 3:00 AM PDT | Hazardous Seas Warning | EKA | 48 hr | |
| Apr 2, 3:00 AM PDT | Small Craft Advisory for Winds | EKA | 54 hr | |
| Apr 2, 3:51 AM PDT | Freeze Watch | EKA | 23 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.